Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 5, 2007, 5:17 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 5:17 PM MDT (23:17 UTC)
- Expired
- Jun 5, 2007, 6:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:28 PM MDT | HAIL 0.75 | Morrill, NE | MORRILL GOLF COURSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:17 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 052317 SVRCYS NEC157-165-WYC015-060000- /O.NEW.KCYS.SV.W.0035.070605T2317Z-070606T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... EXTREME EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... * UNTIL 600 PM MDT * AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYMAN...OR ABOUT 11 MILES SOUTHEAST OF TORRINGTON...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORRILL BY 530 PM MDT... MITCHELL BY 540 PM MDT... RATTLESNAKE HILL BY 555 PM MDT... LAKE ALICE BY 600 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 9 PM MDT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4208 10409 4177 10409 4195 10345 4235 10346 $$ JR
2 follow-up statements
000 WWUS55 KCYS 052335 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT TUE JUN 5 2007 NEC157-165-060000- /O.CON.KCYS.SV.W.0035.000000T0000Z-070606T0000Z/ SCOTTS BLUFF NE-SIOUX NE- 534 PM MDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES... AT 530 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRILL...OR ABOUT 14 MILES NORTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MITCHELL BY 540 PM MDT... RATTLESNAKE HILL BY 555 PM MDT... LAKE ALICE BY 600 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 9 PM MDT. LAT...LON 4208 10409 4177 10409 4195 10345 4235 10346 $$ JR
000 WWUS55 KCYS 052359 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT TUE JUN 5 2007 NEC157-165-WYC015-060009- /O.EXP.KCYS.SV.W.0035.000000T0000Z-070606T0000Z/ SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY- 559 PM MDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GOSHEN... SOUTHERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES EXPIRES AT 600 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4208 10409 4177 10409 4195 10345 4235 10346 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:47 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 1:47 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 147 PM MDT TUE JUN 5 2007 .SHORT TERM...CONVECTION HAS BEEN FORMING AT MIDDAY OVER CARBON AND ALBANY COUNTIES AHEAD OF THE APPROACHING SHORTWAVE TROUGH. STILL EXPECT STORMS TO INTENSIFY AND BECOME MORE WIDESPREAD OVER THE EAST PART OF THE CWA THROUGH THE REST OF THE AFTERNOON AND EVENING. THE CAP SHOULD BE BROKEN BY MID AFTERNOON IN MOST PLACES ALLOWING THE 1000 TO 1500 J/KG CAPE TO BE REALIZED. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT WITH THE SUPERCELLS...WITH ENOUGH LOW LEVEL SHEAR EXPECTED AT THE 0-1KM LAYER FOR A FEW TORNADIC STORMS. 18Z LAPS INFORMATION POINTS TO NORTHERN GOSHEN AND PLATTE COUNTIES AS THE MOST LIKELY PLACES FOR TORNADIC STORMS. THE SHORTWAVE TROUGH WILL MOVE EAST OF THE CWA BY LATE EVENING...ENDING MOST OF THE THUNDERSTORMS THREAT. THE SURFACE WARM FRONT WILL MOVE EAST INTO THE PANHANDLE EARLY TONIGHT WITH THE SHORTWAVE TROUGH. DRIER AIR WILL BE BEHIND THE WARM FRONT. THE FRONT WILL ALSO ACT TO KEEP THE SURFACE PRESSURE GRADIENT TIGHT OVER AT LEAST THE EAST PART OF THE NEBRASKA PANHANDLE FOR GUSTY SOUTHERLY WINDS. THE UPSTREAM UPPER LOW WILL MOVE EAST AND MODELS PLACE IT SIMILARLY OVER WESTERN WYOMING BY 00Z THURSDAY. THE ASSOCIATED SURFACE FRONT WILL MOVE THROUGH THE CWA WEDNESDAY AFTERNOON WITH MODEL RUNS OF THE PAST FEW DAYS INDICATING SIMILAR TIMING. BEHIND THE FRONT WILL BE COOLER TEMPERATURES AND STRONG WEST OR NORTHWEST WINDS WITH GUSTS TO 40 KNOTS LIKELY. THE AIRMASS BEHIND THE FRONT WILL ALSO BE DRIER. DIFFLUENT FLOW ALOFT AND THE LEFT EXIT REGION OF THE 250 MB JET WILL PROVIDE FAVORABLE SYNOPTIC LIFT FOR CLOUDS AND PRECIPITATION. THAT LIFT WILL BE SOMEWHAT COUNTERACTED BY THE DRIER AND WESTERLY WIND FLOW AT THE SURFACE. HAVE KEPT SCATTERED POPS GOING FOR NOW BY WEDNESDAY AFTERNOON. TEMPERATURES TONIGHT WILL BE VERY MILD WITH COOLER TEMPERATURES IN ESPECIALLY THE WEST PART OF THE CWA FOR WEDNESDAY. MODELS FAIRLY CLOSE FOR THIS FORECAST AND HAVE GOOD RUN TO RUN CONSISTENCY. .LONG TERM...WEDNESDAY NIGHT THRU TUESDAY...WINDY START TO THE LONG TERM AS UNUSUALLY STRONG LOW PUSHES INTO THE DAKOTAS WED NITE...WITH STRONG GRADIENT PRODUCING NORTHWEST DOWNSLOPE FLOW AND STRONG POST FRONTAL WINDS FOR WED NITE AND THU. WILL KEEP SHOWERS AND A FEW THUNDERSTORMS IN THE GRIDS FOR THU AND THU NITE AS AREA CONTINUES UNDER CYCLONIC FLOW ALOFT. AS DAKOTAS LOW MOVES EAST...EXPECT A PERIOD OF QUASI-ZONAL FLOW FOR FRI AND SAT...TRANSITIONING TO SOUTHWEST FLOW ALOFT ON SUN AS THE NEXT SYSTEM DROPS INTO THE PACIFIC NORTHWEST. SO OTHER THAN THE DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWER OR STORM...GENERALLY DRY PERIOD FOR THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...THUNDERSTORMS WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH THE EVENING...WITH IMPROVEMENT FROM WEST TO EAST. MVFR CEILINGS AND VISIBILITIES WILL BE COMMON WITH THE STORMS. SOME OF THE STORMS WILL ALSO BE STRONG AND PRODUCE HAIL AND STRONG WIND GUSTS. DRIER AIR WILL SPREAD OVER THE CWA FROM WEST TO EAST EARLY TONIGHT...WITH VFR CONDITIONS ASSOCIATED. SOUTH WINDS WILL GUST TO 30 KNOTS THROUGH TONIGHT IN THE NEBRASKA PANHANDLE. WINDS WILL SHIFT TO WESTERLY BEHIND A COLD FRONT WEDNESDAY AFTERNOON WITH GUSTS TO 35 KNOTS. THE WINDS WILL PRODUCE TURBULENCE BELOW 3000 FEET AGL. && .FIRE WEATHER...FUELS REMAIN TOO MOIST FOR ANY CRITICAL FIRE WEATHER SITUATION THROUGH THE EARLY EVENING. HOWEVER...IN THE LOWER ELEVATIONS OF CARBON COUNTY...TEMPERATURES WILL BE BETWEEN 75 AND 80...RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT AND WIN GUSTS TO 35 MPH. STRONG WINDS WILL BE OVER THE NEBRASKA PANHANDLE TONIGHT AND OVER THE ENTIRE DISTRICT WEDNESDAY THROUGH THURSDAY. THE TEMPERATURES WILL COOL DURING THAT TIME AND RELATIVE HUMIDITIES WILL BE HIGHER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EISE
Hazardous weather outlook, Jun 5, 10:05 AM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1005 AM MDT TUE JUN 5 2007 WYZ061>066-061130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1005 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME WEAK THUNDERSTORMS WILL OCCUR OVER MUCH OF THE REGION THIS AFTERNOON AND EVENING. GUSTY WINDS TO 45 MPH WILL OCCUR WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY AFTERNOON...BRINGING WITH IT A CHANCE OF THUNDERSTORMS. IT WILL ALSO BE WINDY WITH SOME GUSTS TO 45 MPH. THE WINDS WILL LINGER INTO THURSDAY WITH SIMILAR GUSTS LIKELY. IT WILL BE COLD ENOUGH FOR SOME SNOW SHOWERS IN THE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY. FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY THUNDERSTORMS AROUND EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-067>070-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1005 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP NEAR THE LARAMIE RANGE EARLY THIS AFTERNOON...AND SPREAD EAST THROUGH THE NEBRASKA PANHANDLE THIS AFTERNOON INTO EARLY THIS EVENING. WITH MOIST SOUTHERLY WINDS OVER THE PLAINS...SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY AFTERNOON AND EVENING...BRINGING WITH IT A CHANCE OF THUNDERSTORMS TO MOST AREAS. IT WILL ALSO BE WINDY WITH SOME GUSTS TO 40 MPH. THE WINDS WILL LINGER THROUGH WEDNESDAY NIGHT...AND INCREASE ON THURSDAY WITH WIDESPREAD GUSTS OF 45 TO 55 MPH POSSIBLE. FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY THUNDERSTORMS AROUND EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.